Archivos de la Sociedad Española de Oftalmología
versión impresa ISSN 0365-6691
RODRIGUEZ-BLANCO, M.; PINEIRO, A.; BANDE, M. y LOPEZ-VALLADARES, M.J.. Angle-closure glaucoma secondary to topiramate use. Arch Soc Esp Oftalmol [online]. 2012, vol.87, n.4, pp.122-124. ISSN 0365-6691.
Case report: We describe a 42 year-old patient who developed acute myopia and closed-angle glaucoma one week after beginning treatment with topiramate. Ultrasound biomicroscopy revealed a bilateral angle closure and choroidal effusion. The clinical findings resolved with withdrawal of the topiramate. Discussion: Topiramate may cause acute myopia and closure angle glaucoma in some patients due to a choroidal effusion. Ultrasound biomicroscopy seems to be a useful tool for monitoring the progression of the clinical lesions and their resolution when the drug is withdrawn.
Palabras clave : Topiramate; Myopia; Closed angle glaucoma; Ultrasound biomicroscopy.